MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPLACEMENT VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. SERVICE REPLACEMENT VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7210812S3E
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection observed the front bezel is damaged.A functional evaluation revealed the unit does not recognize the nem or return ground.The complaint was confirmed and a root cause has been associated with an electrical component failure.Factors, unrelated to the manufacturing and design of the device, which could have contributed to the reported event, include a defective rf pcb, a damaged nem cable or a nem circuit failure.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that the impedance in the vulcan generator was faulting.No case involved.Results of investigation have concluded that this unit does not recognize return ground which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SERVICE REPLACEMENT VULCAN GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11498932
Report Number1643264-2021-01052
Device Sequence Number4497600
Product Code GEI
UDI-Device Identifier00885554031225
UDI-Public885554031225
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210812S3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1